MAUDE Adverse Event Report: S.B.M. SAS ECOFIX; ECOFIX®+ Ø 5.5 MM THREADED TRIPLE-LOADED SUTURE ANCHOR SYSTEM

S.B.M. SAS ECOFIX; ECOFIX®+ Ø 5.5 MM THREADED TRIPLE-LOADED SUTURE ANCHOR SYSTEM
Catalog Number EPAV455CLA
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
February 26, 2026.Verification of manufacturing data: the batch complies with expected specifications.No clinical consequences to the patient - no additional surgery - the patient retains a piece of the defective device - delay in surgery over than 30mn (stipulated in the incident report).Additional information: the bone canal was opened in advance using the original sbm brand initiator.When inserting the 5.5 mm ecofix anchor, unusual resistance accompanied by an abnormal noise (cracking) was perceived, indicating that the device was penetrating forcibly despite the prior preparation of the tunnel.Once approximately half of the implant had been inserted, arthroscopy revealed that the anchor body had ruptured.In response to this structural failure of the device, appropriate corrective measures were taken during the surgical procedure to preserve the patient's integrity.Questions asked: did the surgeon make a pre-hole? yes.Particular bone quality? good.The incident report indicates that the patient retained pieces of the anchor: can pieces migrate? yes.If yes, what might the consequences be? none, because they are extraosseous.The incident report indicates that the operating time was increased by more than 30 mn as a result of this incident: can you confirm this point? 30mn.What is the reason for this 30mn delay? to try to recover the broken pieces? other? unusual resistance was encountered and a brief maneuver was performed to remove the remaining fragments, and another anchor was put in place.What was used to complete the procedure (the same lot number / other)? the same lot.We are waiting to recover the device as far as possible for an assessment.____________________________________________________.
 
Event or Problem Description
(b)(4).Incident occured in venezuela.Complaint description: "broken anchor, at the moment of the anchor insertion on the tunnel".
 
Event or Problem Description
Fnconf-(b)(4) incident occured in venezuela.Complaint description: "broken anchor, at the moment of the anchor insertion on the tunnel".
 
Additional Manufacturer Narrative
February 26, 2026 verification of manufacturing data: the batch complies with expected specifications.No clinical consequences to the patient - no additional surgery - the patient retains a piece of the defective device - delay in surgery over than 30mn (stipulated in the incident report).Additional information: the bone canal was opened in advance using the original sbm brand initiator.When inserting the 5.5 mm ecofix anchor, unusual resistance accompanied by an abnormal noise (cracking) was perceived, indicating that the device was penetrating forcibly despite the prior preparation of the tunnel.Once approximately half of the implant had been inserted, arthroscopy revealed that the anchor body had ruptured.In response to this structural failure of the device, appropriate corrective measures were taken during the surgical procedure to preserve the patient's integrity.Questions asked: did the surgeon make a pre-hole? yes particular bone quality? good the incident report indicates that the patient retained pieces of the anchor: can piece.S migrate? yes if yes, what might the consequences be? none, because they are extraosseous.The incident report indicates that the operating time was increased by more than 30 mn as a result of this incident: can you confirm this point? 30mn what is the reason for this 30mn delay? to try to recover the broken pieces? other? unusual resistance was encountered and a brief maneuver was performed to remove the remaining fragments, and another anchor was put in place.What was used to complete the procedure (the same lot number / other)? the same lot.We are waiting to recover the device as far as possible for an assessment.May 27, 2026 result of analysis - follow up1.No incidents occurred during production - no scrap.The batch conforms to expected specifications.Analysis of the incident: it is indicated that the bone quality was good and it is also indicated that an unusual resistance was perceived.It is possible to think that the bone was hard.In the video, the anchor seems to not advance and a breakage of the anchor's nose is visible at the end.The information collected does not clearly identify the cause of the incident.Conclusion: the failure seems to be due to excessive force being applied during insertion.Identified potential causes: incorrect pilot-hole diameter; insufficient pressure on the driver to advance the anchor during screwing and/or very/too high bone density (in dense bone, it is recommended to tap several times successively to properly shape the pilot-hole).Note: different anchor diameters are designed for different bone densities.Using an anchor diameter that is not appropriate for the bone density can lead to failure.The surgical procedure guidelines for this product family (fixit, compositcp, and ecofix) specify this.These new versions are currently being finalized and validated.The sbm sales department will send the updated documentation.

Brand Name
ECOFIX
Common Device Name
ECOFIX®+ Ø 5.5 MM THREADED TRIPLE-LOADED SUTURE ANCHOR SYSTEM
Manufacturer (Section D)
S.B.M. SAS
zi du monge
lourdes, 65100
FR  65100
Manufacturer (Section G)
S.B.M. SAS
zi du monge
lourdes, 65100
FR   65100
Manufacturer Contact
regine estaun
zi du monge
lourdes, 65100
FR   65100
MDR Report Key24452720
Report Number3004549189-2026-00005
Device Sequence Number21369362
Product Code MAI
UDI-Device Identifier03760304680656
UDI-Public03760304680656
Combination Product (Y/N)N
Initial Reporter CountryVE
PMA/510(K) Number
K231787
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberEPAV455CLA
Device Lot Number253699
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer02/02/2026
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown